MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 10055445
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product returned for investigation as product remains in-situ.No radiographs or photographs provided to confirm the event.A review of the device history record for lot nu10109 noted no material nonconformance's, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: ".Cross connectors are designed specific to the rod diameter and cannot be used on the tapered section of tapered rods.If using cross connectors on tapered rods, only attach them on constant diameter rod sections." ".All lock screws should be final-tightened with the counter-torque and torque t-handle" ".Preoperative warnings: devices should be inspected for damage prior to implantation.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".Potential risks identified with the use of this system, which may require additional surgery, include: · bending, fracture or loosening of implant component(s) loss of fixation" ".Care should be taken to insure that all components are ideally fixated prior to closure.All implants should be used only with the appropriately designated instrument (reference surgical technique)." still in-situ.
 
Event or Problem Description
On (b)(6) 2017, a patient underwent a posterior lumbar interbody fusion procedure at l4/5 levels.On (b)(6) 2017 post-operative radiographs showed separation of the connector from the rod.The patient is asymptomatic and no revision surgery is planned at this time.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6904163
Report Number2031966-2017-00131
Device Sequence Number1443343
Product Code NKB
UDI-Device Identifier00887517534705
UDI-Public00887517534705
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number10055445
Device Lot NumberNU10109
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2017
Initial Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR